Winter Storm, Banner
- When
- November 27, 8:00 PM MST to November 28, 9:00 PM MST
- Where
- Banner forecast zone
- Reported by
- GENERAL PUBLIC
- Coordinates
- 41.546, -103.710 (the zone’s center; the record gives no point)
4 winter storm, as filed by the National Weather Service.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Nov 27, 2:40 PM MST, 5 hours 20 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
240 PM MST SAT NOV 27 2004
.SHORT TERM...GOING FORECAST SEEMS TO BE ON TRACK AND SEE NO REASON
TO CHANGE THE CURRENT HIGHLIGHTS. MODELS ALL SHOWING POTENTIAL FOR
LONG DURATION UPSLOPE EVENT FOR THE CWA. IN ADDITION...SOUTHWEST
FLOW ALOFT SHOWS POTENTIAL FOR SIGNIFICANT ISENTROPIC LIFT AND
POSSIBLY SOME CSI BANDING. H7 LOW DEVELOPS OVER SW WY AND IT THEN
DIPS SOUTH INTO NORTHERN COLORADO BY 12Z SUNDAY WHICH MAXIMIZES THE
LIFT OVER SE WY. 18Z RUN OF THE ETA SHOWING GOOD CONSISTENCY AMONG
THE MODELS WITH RESPECT TO DEVELOPING LOW PRESSURE SYSTEM AND THE
QPF AMOUNTS OVER THE CWA. THERE IS A PERIOD OF TIME WHERE THE QPF
TAPERS OFF IN THE LARAMIE VALLEY AND IN CARBON COUNTY...SO SNOW
AMOUNTS THERE MAY BE SLIGHTLY LESS THAN WHAT IS CURRENTLY FORECAST.
HOWEVER...STRONGER WINDS EXPECTED WITH THIS SYSTEM WILL CREATE AREAS
OF BLOWING AND DRIFTING SNOW AND POOR VISIBILITY. WINTER STORM
WARNING CERTAINLY WARRANTED FOR COMBINATION OF SNOW AND BLOWING.
SNOW AMOUNTS MAY BE SOMEWHAT HIGH GIVEN THE COLD TEMPERATURES
ADVERTISED BY THE MODELS. H7 TEMPERATURES OF -11 TO -14 DEGC BY 12Z
SUNDAY MAY LIMIT THE SNOW ACCUMULATION WITH AVERAGE OF 20 TO 1
RATIO. IN ADDITION...LATEST MODEL RUNS DO NOT HAVE LFQ OF THE JET
OVER THE AREA EARLY IN THE EVENT AS PREVIOUS RUNS SHOWED.
.LONG TERM...FOR MONDAY MORNING THROUGH SATURDAY...THE TAIL END OF
THE WINTER STORM WILL BE EXITING EARLY MONDAY WITH A COUPLE EXTRA
INCHES OF SNOW BEFORE RAPID CLEARING LATER IN THE DAY. VERY
CONSISTENT MODEL RUNS PROG A SHORT LIVED H5 RIDGE TO NOSE IN AND
ACCOMPLISH THIS CLEARING. IT WILL BE JUST IN TIME TO ALLOW MAXIMUM
COOLING OVERNIGHT AND MAKE WAY FOR THE COLDEST AIR OF THE SEASON TO
BE USHERED IN BY THE VERY PRONOUNCED CONDUIT OF ARCTIC AIR. SFC HIGH
OVER EASTERN NV AT THE TIME WILL AID IN THE COLD NE FLOW. GENERALLY
BLUSTERY AND PARTLY CLOUDY SKIES WILL EXIST THROUGH THE END OF THE
WEEK. TEMPS WILL ONLY SLIGHTLY RECOVER THROUGH PERIOD AS A SFC HIGH
BUILDS OVER THE SOUTHERN MIDWEST AND A TROUGH DEVELOPS OVER CA. GFS
AND EURO DEEPEN THIS FEATURE INTO A WEAK CLOSED LOW WHILE THE DGEX
DOES NOT. EITHER WAY...A FEW ORAGRAPHICALLY ENHANCED SNOW SHOWERS
WILL PROBABLY FORM IN THE HIGH ELEVATIONS ON FRIDAY AND
SATURDAY.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...WINTER STORM WARNING MUCH OF SOUTHEAST WYOMING LATE THIS
EVENING THROUGH SUNDAY EVENING. ZONES 61>70.
SNOW ADVISORY EAST CENTRAL LATE THIS EVENING THROUGH SUNDAY
EVENING. ZONES 59..60.
NE...WINTER STORM WARNING SOUTHERN PANHANDLE LATE THIS EVENING
THROUGH SUNDAY EVENING. ZONES 19>21..54..55.
SNOW ADVISORY MUCH OF THE NORTHERN PANHANDLE LATE THIS
EVENING THROUGH SUNDAY EVENING. ZONES 1..3.
&&
STARK/SOWKOHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 519 AM MST SAT NOV 27 2004 NEZ019>021-054-055-WYZ061>070-281203- BANNER NE-CHEYENNE NE-CHEYENNE FOOTHILLS WY-GOSHEN WY-KIMBALL NE- LARAMIE RANGE WY-LARAMIE VALLEY WY-MORRILL NE-NORTH CARBON WY- NORTH LARAMIE RANGE WY-PINE BLUFFS WY-PLATTE WY-SCOTTS BLUFF NE- SNOWY RANGE WY-SOUTHWEST CARBON WY- 519 AM MST SAT NOV 27 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TODAY AND TONIGHT A WINTER STORM WARNING IS IN EFFECT STARTING LATE THIS EVENING. SNOW WILL GRADUALLY INCREASE IN COVERAGE DURING THE AFTERNOON AND EVENING. THE SNOW WILL BE WIDESPREAD BY LATE EVENING AND THERE WILL BE PERIODS OF HEAVY SNOWFALL. SNOW ACCUMULATIONS WILL BE 4 TO 6 INCHES TONIGHT...WITH 6 TO 8 INCHES IN THE MOUNTAINS. NORTHEAST WINDS WILL INCREASE TO 15 TO 30 MPH LATER TONIGHT AND CREATE BLOWING AND DRIFTING SNOW...POOR VISIBILITIES AND COLD WIND CHILLS. TRAVEL WILL BE DIFFICULT AND HAZARDOUS OVER THE AREA FOR MUCH OF TONIGHT. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBPAGE AT HTTP://WWW.CRH.NOAA.GOV/CYS FOR THE LATEST INFORMATION ON THE WINTER STORM WARNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY THE WINTER STORM WARNING WILL REMAIN IN EFFECT THROUGH SUNDAY EVENING OVER THE AREA. TOTAL SNOWFALL WILL BE 8 TO 12 INCHES IN THE LOWER ELEVATIONS AND 10 TO 16 INCHES IN THE MOUNTAINS. THE BRISK WINDS WILL ALSO CONTINUE AND CREATE BLOWING AND DRIFTING SNOW...POOR VISIBILITIES AND COLD WIND CHILLS. TRAVEL SUNDAY AND SUNDAY EVENING WILL BE DIFFICULT AND HAZARDOUS. THE SNOW WILL TAPER OFF LATE SUNDAY NIGHT AND FIRST THING MONDAY MORNING. THE REMAINDER OF THE TIME THROUGH NEXT SATURDAY WILL BE DRY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. NEZ001-003-WYZ059-060-281203- BOX BUTTE NE-CONVERSE WY-NIOBRARA WY-SIOUX NE- 519 AM MST SAT NOV 27 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TODAY AND TONIGHT A SNOW ADVISORY IS IN EFFECT STARTING LATE THIS EVENING. SNOW WILL GRADUALLY INCREASE IN COVERAGE DURING THE AFTERNOON AND EVENING. THE SNOW WILL BE WIDESPREAD BY LATE EVENING. SNOW ACCUMULATIONS WILL BE 2 TO 4 INCHES TONIGHT. NORTHEAST WINDS WILL INCREASE TO 15 TO 30 MPH LATER TONIGHT AND CREATE BLOWING AND DRIFTING SNOW...POOR VISIBILITIES AND COLD WIND CHILLS. TRAVEL WILL BE HAZARDOUS IN EAST CENTRAL WYOMING AND MUCH OF THE NORTHERN NEBRASKA PANHANDLE FOR MUCH OF TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY THE SNOW ADVISORY WILL REMAIN IN EFFECT THROUGH SUNDAY EVENING OVER THE AREA. TOTAL SNOWFALL WILL BE 4 TO 8 INCHES. THE BRISK WINDS WILL ALSO CONTINUE AND CREATE BLOWING AND DRIFTING SNOW...POOR VISIBILITIES AND COLD WIND CHILLS. TRAVEL SUNDAY AND SUNDAY EVENING WILL BE HAZARDOUS. THE SNOW WILL TAPER OFF LATE SUNDAY NIGHT. THE REMAINDER OF THE TIME THROUGH NEXT SATURDAY WILL BE DRY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. NEZ002-281203- DAWES NE- 519 AM MST SAT NOV 27 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TODAY AND TONIGHT SNOW WILL GRADUALLY INCREASE IN COVERAGE LATE THIS AFTERNOON AND EVENING. THE SNOW WILL BE WIDESPREAD BY LATE EVENING. SNOW ACCUMULATIONS WILL BE UP TO 2 INCHES TONIGHT. NORTHEAST WINDS WILL INCREASE TO 15 TO 30 MPH LATER TONIGHT AND CREATE AREAS OF BLOWING AND DRIFTING SNOW... POOR VISIBILITIES AND COLD WIND CHILLS. TRAVEL WILL BE HAZARDOUS IN DAWES COUNTY FOR MUCH OF TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY SNOW WILL CONTINUE OVER DAWES COUNTY THROUGH SUNDAY EVENING. TOTAL SNOWFALL WILL BE 2 TO 5 INCHES. THE BRISK WINDS WILL ALSO CONTINUE AND CREATE BLOWING AND DRIFTING SNOW...POOR VISIBILITIES AND COLD WIND CHILLS. TRAVEL SUNDAY AND SUNDAY EVENING WILL BE HAZARDOUS. THE SNOW WILL TAPER OFF LATE SUNDAY NIGHT. THE REMAINDER OF THE TIME THROUGH NEXT SATURDAY WILL BE DRY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. WEILAND
The national radar mosaic for the moment the first event began.
4 winter storm. Local standard time, as filed.
Heavy snow and gusty winds occurred over much of the southern half of the Nebraska panhandle with snowfall amounts of 6 to 10 inches common. The heaviest snow fell in the Scottsbluff, Ne. area where amounts from 9 to 12 inches were reported.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2004Every state in 2004This day in weather historyWarnings in Nebraska, November 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5425404, 5425405, 5425406, 5425407.